Results 1 to 3 of 3
Like Tree11Likes
  • 2 Post By thewitcher1357
  • 5 Post By Beefaroni7272
  • 4 Post By Catrina
Help me - Norco addiction and I need to stop
  1. #1
    thewitcher1357 is offline New Member
    Join Date
    Apr 2018
    Posts
    1

    Default Help me - Norco addiction and I need to stop

    hey everyone .... so things are really not good for me right now , im totally addicted to Norco 10/325 .... I take btw 6-8 a day. I started taking them as an escape, no pain here ... I know ! stupid ! ... I have literally lost everything in my life that was good! I lost my job due to lack of motivation , I lost my girlfriend and our 2 dogs, I lost my health , I have gained close to 90 lbs in 2 years .... and ive lost all my savings to these little devils.

    I have been on them for about 2 years now , I get them illegally , I am disgusted with myself that I let this little pill take over my life.

    worst part is, no one knows , I am alone in this , it would kill my parents and friends and I really dont want to involve them. I have no health insurance so a rehab is out of the question. and I refuse to tell my family. I want to kick this by myself.

    I know nothing about quitting , I have heard going cold turkey is dangerous ... HELP!!!
    Beefaroni7272 and OKC-26 like this.

  2. #2
    Beefaroni7272 is offline Advanced Member
    Join Date
    Sep 2017
    Location
    Georgia
    Posts
    1,849

    Default

    Hey thewitcher. Welcome to the forum. You've found an amazing place with great knowledgeable people who have been right where you are. There are two things you can do. You can try to taper your usage down then jump. Or you can just go c/t and rip the bandaid off. Quitting opiates cold turkey isn't a picnic for sure but it's not dangerous. You will not feel good by any means. But you can do it. I believe you're thinking of benzos, which stopping those c/t can be dangerous, and possibility life threatening.

    If you want to stop c/t you'll be looking at about a week of physical discomfort with symptoms peaking around day 3 and starting to gradually subside around day 5. Then you've just gotta deal with the mental part. There are several things you can do to help you on this journey. Have you seen the Thomas recipe for opiate withdrawal. You can Google it. Everything there will help you on this journey, minus the benzos unless you're already taking them under a doctor's supervision. Hot baths and showers, heating pads for rls, Imodium for bathroom issues. (It's a lifesaver!!) Liquid form works best. Take it as needed and as directed. Eat a protein rich healthy diet, lots of veggies and leafy greens. Hydrate!!! Water and gatorade, as much as you can handle. It helps to flush the garbage from your body.

    Have you looked into face to face support?? AA, NA, counseling, therapy? An addict alone is bad company. We all think we can do this alone, but why should we have to when the help is out there for the taking. One addict helping another. It will give you the accountability needed to get through this.

    I gotta get back to work. But I know others will be by to offer more suggestions. Just wanted to poke my head in and say welcome!!! And congratulations!!!

    I'll check back later today

    Let us know what your plans are going forward.
    Beef
    OKC-26, Catrina, gomphrena and 2 others like this.

  3. #3
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,100

    Default

    Welcome!

    Beef has already given you some good and valuable information. It's true that at this point you have two choices, either tapering or just jumping into the fire and getting this over with. Hands down, I would highly recommend that you get as many of the items on the Thomas Recipe and to get this show on the road. Tapering is an option but the truth is that most addicts simply can't do it. If they could and were completely honest with themselves, this wouldn't even be an issue because they'd have just done it. My guess is that you've probably already attempted to taper even if it wasn't a well though out plan. Have you ever decided that beginning today that you'd take less and keep at it until you weren't taking any at all? That gives you a glimpse into tapering. It's hard!! Again, I'm guessing you have tried. How'd that go for you? That was a rhetorical question because you wouldn't be here if it had gone well.

    Option 2 is just going cold turkey. I and plenty of others have done this and we survived because it is NOT dangerous. Even doctors will tell you that it's not dangerous. I guess there could be some risks if you have health issues that might be exacerbated such as a bad heart because your blood pressure will likely go up at least a little. I see that you don't have health insurance but maybe you can get in to see your doctor. He/she can prescribe clonidine for you. It's a blood pressure med that is very commonly prescribed for detox. It will help you sleep and will help with the anxiety that is a part of the detox process. The other items that will help are a part of the Thomas Recipe and can be easily found anywhere in the vitamin aisle.

    This is the perfect time for you to hunker down and get this done. You're not working so you don't have to fret about that. Don't procrastinate! I did and so it took almost 20 years for me to get clean. That's one h*ll of a lot of tomorrows!! What do you think? Are you ready? Sounds like you are. Here's the timeline. On Day 1, stay busy. As busy as you possibly can because from my vast experience the biggest issue on Day 1 is anxiety and cravings so it's best to try and get your mind off of things. Find something physical to do. Sounds like you're young and it's spring time. I bet your parents would love for you to do some of their yard work. That would be a perfect distraction. The physical symptoms are going to kick up between 12 and 18 hours from your last dose and will continue to escalate until they peak somewhere late on Day 2. From that point, things probably won't improve until around Day 5 but they won't get worse either. I don't say this to scare you but instead to warn you because we all hope and think that things will gradually get better. It's been my experience that for the detox part of this they don't. Day 5 was always my magic number (I say always because I have cold turkeyed countless times until I got it right). On Day 5, the most annoying and uncomfortable physical symptoms disappeared. These include RLS (the WORST in my opinion) and all of the overall body aches. What will hang around longer is some bathroom issues that Immodium will handle quite well, trouble sleeping, some anxiety and of course, those darn cravings.

    For sleep, you can try Sleepy Time Tea brewed strong at bedtime and use it to wash down some Melatonin. It might induce sleep but at the very least, It will relax you. The timeline for these issues become a lot less predictable. I used massive amounts, like nearly three times what you are taking and I did that for almost twenty years. I'm also a whole lot older than you. It took a couple of weeks before I began to get at least a little good sleep. You will have at least a little control over how you deal with the cravings and anxiety. In my opinion they are the same thing or at least strongly related to one another. Exercise in terms of as much physical activity as you can manage will help you heal, will burn up some of that negative energy and will begin to get you back into shape. MEETINGS! We all want and think that we can do this on our own. There are even some people who do manage to do it on their own (not many!) but it's much harder and you don't have to go it alone. Support is free and will increase your odds at staying clean by more than just a little. Don't find or make any excuses for not going to meetings. If you don't want to go where someone may recognize you, then find one a half hour away. Yes there will be people there that are there for all the wrong reasons but there are also lots of people there who want to do whatever they can to get better. If the first meeting you go to isn't a fit, then try another and another until you do find one where you're comfortable. It's too important to just give up.

    Finally, post, post, post right here. You'll get tons of advice and support. Read plenty of other threads. It will help to pass the time and you'll get the true inside picture of what to expect and to see that you can be victorious too. It starts with making the decision and then doing it. Ready?

    Peace,

    Cat

Similar Threads

  1. Help - Norco addiction and I need to stop
    By scaredinlosangeles in forum Need to Talk?
    Replies: 25
    Last Post: 10-04-2015, 02:31 AM
  2. I need to stop taking Norco
    By Switching Seats on the Titanic in forum Pain Killer Addiction
    Replies: 2
    Last Post: 09-13-2012, 07:38 PM
  3. Percocet,Kadian,Norco addiction....trying to stop.
    By ChronicPainFails358 in forum Featured Conditions
    Replies: 18
    Last Post: 02-01-2011, 04:28 PM
  4. Norco addiction; trying to stop
    By hurtinginba in forum Featured Conditions
    Replies: 15
    Last Post: 01-03-2011, 12:17 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22